Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 2, 2016, 11:48 PM EDT for Lincoln County, Georgia; McCormick County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 11:48 PM EDT (03:48 UTC)
- Expired
- Jun 3, 2016, 12:23 AM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 101 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WUUS52 KCAE 030348
SVRCAE
GAC181-SCC065-030445-
/O.NEW.KCAE.SV.W.0035.160603T0348Z-160603T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1148 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
NORTHWESTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 1245 AM EDT
* AT 1147 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE STROM
THURMOND...OR 13 MILES SOUTHWEST OF ABBEVILLE...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCCORMICK...LAKE STROM THURMOND...BOBBY BROWN STATE PARK...WILLINGTON
AND MOUNT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3398 8261 3396 8256 3402 8259 3407 8253
3407 8251 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3399 8221 3380 8233
3397 8264 3398 8265
TIME...MOT...LOC 0347Z 295DEG 12KT 3403 8253
HAIL...1.00IN
WIND...60MPH
$$
AWP2 follow-up statements
136
WWUS52 KCAE 030404
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1204 AM EDT FRI JUN 3 2016
GAC181-030411-
/O.CAN.KCAE.SV.W.0035.000000T0000Z-160603T0445Z/
LINCOLN GA-
1204 AM EDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3399 8221 3398 8221
3382 8232 3386 8240 3387 8245 3394 8251
3395 8257 3402 8259
TIME...MOT...LOC 0401Z 295DEG 12KT 3401 8248
$$
SCC065-030445-
/O.CON.KCAE.SV.W.0035.000000T0000Z-160603T0445Z/
MCCORMICK SC-
1204 AM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHWESTERN MCCORMICK COUNTY...
AT 1201 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE STROM
THURMOND...OR 13 MILES SOUTHWEST OF ABBEVILLE...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCORMICK...LAKE STROM THURMOND...BOBBY BROWN STATE PARK...WILLINGTON
AND MOUNT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3399 8221 3398 8221
3382 8232 3386 8240 3387 8245 3394 8251
3395 8257 3402 8259
TIME...MOT...LOC 0401Z 295DEG 12KT 3401 8248
HAIL...1.00IN
WIND...60MPH
$$054
WWUS52 KCAE 030423
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1223 AM EDT FRI JUN 3 2016
SCC065-030432-
/O.CAN.KCAE.SV.W.0035.000000T0000Z-160603T0445Z/
MCCORMICK SC-
1223 AM EDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCCORMICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3399 8221 3398 8221
3382 8232 3386 8240 3387 8245 3394 8251
3395 8257 3402 8259
TIME...MOT...LOC 0420Z 295DEG 12KT 3398 8240
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:30 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 2, 10:30 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1030 PM EDT THU JUN 2 2016 .SYNOPSIS... Moisture will circulate into the forecast area on the backside of high pressure centered off the southeast coast and ahead of a cold front slowly approaching from the west. The front will be in the forecast area Monday and Tuesday. The deepest moisture will occur ahead of the front Saturday Night and Sunday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Scattered convection lingering across portions of the forecast area late this evening, mainly over the eastern Midlands. More scattered convection in eastern GA approaching the CSRA. All activity appears to be slowly weakening. Latest SPC HRRR confirming that the convection should continue to slowly diminish over the next hour or two. Locally heavy rain could still be a threat as well with weak storm motion and efficient warm rain processes. Temperatures will be mild overnight as they are slow to cool with convective debris clouds around through the first half of the night and some lingering scattered mid level clouds through dawn Friday. Overnight lows forecast to be in the upper 60s to around 70 degrees. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... The models displayed surface ridging extending from the Atlantic to just south of the forecast area. There was weak surface troughing shown near or in the forecast area. Expect thunderstorms mainly associated with strong heating, but h5 ridging should limit coverage. The guidance consensus supported chance pops. The NAM had moderate instability with surface-based lifted index values -6 to -7 plus an inverted-v forecast sounding. Strong wind gusts will be possible with the thunderstorms. Recent verification and the upper ridging favored the higher maximum temperature guidance. The low temperature guidance was close. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Expect considerable shower and thunderstorm coverage Saturday Night and Sunday. The models have been consistent showing a moisture increase Saturday Night with high moisture continuing through Sunday ahead of a slow moving cold front and developing upper troughing. We leaned toward the higher guidance pops and forecasted likely. The cold front should be in the forecast area Monday and Tuesday but the models have been consistent showing deeper moisture ahead of the upper trough east of the region. Also, there has been consistency with developing low pressure lifting northeastward from the Gulf staying well east of the forecast area. Forecasted just chance pops. Further drying should occur behind the front for Wednesday and Thursday. The GFS and ECMWF MOS had the highest pops Sunday and Sunday Night with values 40 to 60 percent. The MOS had pops 20 to 30 percent Monday and Tuesday, and less than 20 percent Wednesday and Thursday. The GFS ensemble mean pops were close but there was a high spread Monday diminishing forecast confidence for that day. The MOS had temperatures above normal ahead of the front through Saturday, then near normal during the rest of the period. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... VFR conditions generally expected through the early portion of tonight at all sites. Later tonight, possible mvfr/ifr visibility restrictions developing at both ags/ogb. vfr conditions return at all sites after 12z Friday. Isolated showers and thunderstorms will continue to be possible across the area over the next several hours as a weak shortwave moves across the region. Will continue to monitor trends in and around terminals, and will update later tonight if coverage nears a taf site. Winds generally variable around 5 knots due to current surface outflow boundaries moving through the cwa. Winds will eventually become light and variable to calm late tonight and into Friday. Fog chances will be low early tonight, then increasing chance for mvfr/ifr bf/fg development at ags/ogb after 09z through sunrise. Remaining sites will be vfr. EXTENDED AVIATION OUTLOOK...A cold front will approach the area over the weekend bringing associated restrictions through the entire weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 2, 4:15 AM EDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT THU JUN 2 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 415 AM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 8:37 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
837 PM EDT THU JUN 2 2016
SCZ022-028-029-031-038-030130-
LEE-CLARENDON-RICHLAND-SUMTER-KERSHAW-
837 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KERSHAW...EAST
CENTRAL RICHLAND...LEE...NORTHEASTERN CLARENDON AND SUMTER
COUNTIES...
AT 836 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS CENTEREND 8
MILES SOUTHWEST OF LAMAR... OR 9 MILES SOUTHEAST OF
BISHOPVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SUMTER...CAMDEN...BISHOPVILLE...SOUTH SUMTER...MILLWOOD...OAKLAND...
MULBERRY...TURBEVILLE...MAYESVILLE...LYNCHBURG...OSWEGO...CANE SAVANNAH...
WEDGEWOOD...SHILOH...REMBERT...EAST SUMTER...STATEBURG...CHERRYVALE...
DALZELL AND LAKEWOOD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3382 7992 3381 7994 3390 8063 3431 8059
3435 8027 3432 8024 3436 8018 3432 8017
3423 8011 3420 8011 3416 8016 3415 8015
3409 8008 3400 7990 3398 7990 3395 7998
3388 7994 3388 7988
TIME...MOT...LOC 0036Z 274DEG 29KT 3410 8018Local storm report, Jun 2, 9:36 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
936 PM EDT THU JUN 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG 5 ESE EAST SUMTER 33.90N 80.22W
06/02/2016 SUMTER SC LAW ENFORCEMENT
TREE DOWN BOOTS BRANCH RD X HWY 378.
&&
DALocal storm report, Jun 2, 9:38 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
938 PM EDT THU JUN 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG 5 ESE EAST SUMTER 33.91N 80.21W
06/02/2016 SUMTER SC LAW ENFORCEMENT
TREE DOWN E BREWINGTON RD X EASTERN SCHOOL
RD.
&&
DALocal storm report, Jun 2, 9:44 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
944 PM EDT THU JUN 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 NE MAYESVILLE 34.01N 80.17W
06/02/2016 LEE SC LAW ENFORCEMENT
TREE IN ROADWAY BLACK SWAMP RIVER BRIDGE
SC76 & SC527.
&&
DASpecial weather statement, Jun 2, 10:06 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1006 PM EDT THU JUN 2 2016
SCZ031-038-030245-
CLARENDON-SUMTER-
1006 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARENDON AND
SOUTHWESTERN SUMTER COUNTIES...
AT 1004 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOUTH SUMTER TO 9 MILES NORTH OF ELLOREE...AND
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUMTER...MANNING...SUMMERTON...PINEWOOD...PAXVILLE... PRIVATEER AND
LAKEWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3354 8008 3344 8023 3344 8027 3345 8028
3343 8034 3349 8044 3352 8047 3354 8045
3354 8047 3358 8052 3358 8051 3363 8054
3364 8053 3371 8061 3389 8035 3379 7997
3377 7999 3372 7997
TIME...MOT...LOC 0204Z 295DEG 16KT 3382 8035 3366 8059Special weather statement, Jun 2, 10:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1047 PM EDT THU JUN 2 2016
SCZ036>038-030345-
CLARENDON-CALHOUN-ORANGEBURG-
1047 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
ORANGEBURG...SOUTHEASTERN CALHOUN AND CLARENDON COUNTIES...
AT 1046 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF HEBRON TO 7 MILES NORTHEAST OF
ELLOREE...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANNING...SUMMERTON...ELLOREE...SANTEE...CAMERON...EUTAWVILLE AND VANCE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3381 7995 3377 7999 3372 7997 3350 8010
3350 8012 3348 8015 3346 8013 3346 8014
3345 8021 3344 8020 3345 8022 3341 8023
3338 8044 3357 8075 3383 7998
TIME...MOT...LOC 0246Z 316DEG 10KT 3370 8001 3363 8052The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:37 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 53 min |
| Jun 2, 8:52 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 38 min |
| Jun 2, 10:06 PM EDT | Special Weather Statement | CAE | Clarendon | 39 min |
| Jun 2, 10:47 PM EDT | Special Weather Statement | CAE | Clarendon | 58 min |
| Jun 3, 12:08 AM EDT | Special Weather Statement | CAE | Saluda | 52 min |
| Jun 3, 5:01 PM EDT | Special Weather Statement | CAE | Calhoun, Lexington, Richland, Sumter | 59 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.